Alert archive / Arkansas / Tornado Warnings in 2002
Tornado Warning 10, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Apr 16, 2002, 6:15 PM CDT for Pope County, Arkansas. It was in force for 15 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 16, 2002, 6:15 PM CDT (23:15 UTC)
- Expired
- Apr 16, 2002, 6:30 PM CDT
- In force
- 15 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Pope County, AR
The radar
The Little Rock radar (KLZK), 105 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 16, 6:15 PM CDT | Hail 0.75 | Tilly, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.3 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -356 J/kg
- Mixed-layer LCL
- 1109 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 275 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLZK 162315
TORLIT
ARC115-162330-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
615 PM CDT TUE APR 16 2002
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* TORNADO WARNING FOR...
POPE COUNTY IN CENTRAL ARKANSAS
* UNTIL 630 PM CDT
* AT 611 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO 6 MILES SOUTHWEST OF NOGO...OR ABOUT 23 MILES NORTHEAST OF
RUSSELLVILLE...MOVING NORTHEAST AT 30 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
NOGO AROUND 620 PM CDT
TILLY AROUND 630 PM CDT
&&
THIS IS A DANGEROUS STORM SITUATION...A TORNADO HAS BEEN CONFIRMED.
GO TO AN INTERIOR ROOM AWAY FROM WINDOWS ON THE LOWEST FLOOR. PUT AS
MANY WALLS BETWEEN YOURSELF AND THE OUTDOORS AS YOU CAN. ABANDON
MOBILE HOMES NOW. MOVE TO A STRONG BUILDING OR UNDERGROUND SHELTER.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3560 9303 3548 9288 3558 9280 3573 9280
3573 9293
$$
54What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Apr 16, 2:30 PM CDT, 3 hours 45 minutes earlier.
Area forecast discussion, Apr 16, 2:30 PM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 230 PM CDT TUE APR 16 2002 A COLD FRONT WILL APPROACH FROM THE NORTHWEST FRIDAY. ABNORMALLY WARM CONDITIONS CAN BE EXPECTED UNTIL THEN. NEAR NORMAL CONDITIONS WILL LIKELY PREVAIL AFTER THE FRONTAL PASSAGE. THE CHANCES OF RAIN WILL INCREASE AS THE FRONT NEARS. FCSTID = 38 HRO 60 86 64 86 / 30 10 0 10 LIT 64 87 65 88 / 20 10 0 10 HOT 64 88 65 88 / 30 10 0 10 PBF 67 88 66 89 / 20 10 0 10 .LZK... AR...NONE.
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 4:53 PM CDT | Severe Thunderstorm Warning | LZK | Yell | 37 min |
| Apr 16, 5:10 PM CDT | Severe Thunderstorm Warning | LZK | Logan | 20 min |
| Apr 16, 5:49 PM CDT | Severe Thunderstorm Warning | LZK | Pope | 26 min |
| Apr 16, 5:54 PM CDT | Tornado Warning | LZK | Pope | 21 min |
| Apr 16, 6:36 PM CDT | Severe Thunderstorm Warning | LZK | Pope, Searcy, Van Buren | 39 min |
Nearby
Tornado Warnings in Arkansas, 2002Every tornado warning in 2002Tornadoes in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.